Q. Will Propranolol alter the drug metabolism of Sertraline?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
Published on Feb 10, 2018 and last reviewed on: Nov 07, 2019

Hello doctor,

I took Zoloft and Inderal and noticed some interaction. I would like that to be explained to me. Is it safe to take both Propranolol oral and Sertraline oral at the same time? Will Propranolol oral increase the level or effect of Sertraline by altering drug metabolism?

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • Zoloft (Sertraline) and Inderal (Propranolol) are metabolized through same pathway in the liver.
  • Zoloft reduces the metabolism of Inderal resulting in higher levels of Inderal in the body.
  • What that means for you is that the dose of Inderal should be reduced while you take Zoloft. Otherwise you will be at risk of hypotension, heart block and other complications.
  • Remember you cannot just discontinue either of these medications both Zoloft and Inderal should be tapered off under a physician supervision.
  • How much Inderal are you taking and how much Zoloft are you planning to take? Please let me know so that I can be of further assistance. Thank you.

Revert back with the asked details to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I feel panic to face people in public. Is it fine to take Inderal?

Query: Hi doctor, I am getting panic to face people. I want to overcome it as it makes me sad. I am a teacher and this frustrates me when I have to say something in front of pupils. When I am in class I do not have a problem. But for example, when all the students gathered in the yard I used to avoid speak...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: HI, Welcome to icliniq.com. The symptoms and details you have mentioned clearly suggest social anxiety disorder. In social situations like speaking in front of a gathering, talking to someone of high reputation, speaking with opposite sex individuals develop anxiety symptoms like redness of fac...  Read Full

What are the side effects of Tizanidine?

Query: Hello doctor, I started taking 2 mg of Tizanidine today due to severe spasms. I am directed to take one in the morning and two before bed. I was advised to take a total of 6 mg per day. However, I am having the issues of dizziness and lightheadedness, sweating, agitation and anxiousness, super crazy...  Read Full >>


Dr. Danish Qureshi
Pharmacologist

Answer: Hi, Welcome to icliniq.com. Tizanidine along with Sertraline is known for severe drug interactions. The severity of your side effects signifies that you are having intense side effects and interactions. You should immediately contact your nearby physician and get yourself examined. For further infor...  Read Full

What causes mood swings and feeling of depression?

Query: Hello doctor,I would appreciate if you can help me out. I am taking Propranolol 120 mg. I restarted after a short period of stopping it without the doctor's advice which was wrong of me could be just the side effects cause I feel low-high, low-high, basically, my mood keeps changing. What causes moo...  Read Full >>


Answer: Hello, Welcome to icliniq.com. Propranolol is given as cardioprotective drug or in high blood pressure. In ischemic heart disease also it can be prescribed. But it is not related to mood swings. You are having mood elevations as well as depression. So, suggestive of some form of psychiatric disord...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.